Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 641, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 12, 2001, 10:15 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2001, 10:15 PM CDT (03:15 UTC)
- Expired
- Oct 12, 2001, 11:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 173 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
153 WUUS54 KOUN 130318 SVROKC OKC005-013-130400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CDT FRI OCT 12 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA EASTERN BRYAN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1100 PM CDT * AT 1015 PM CDT...DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS FROM NEAR CHOCKIE TO BOKCHITO...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BENNINGTON...BOKCHITO...DAISY AND LANE THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS UP TO 70 MPH. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3406 9623 3394 9607 3441 9544 3467 9579
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 9:45 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 12, 9:45 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT FRI OCT 12 2001 COMPLICATED SURFACE ANALYSIS AT 02Z WITH COLD FRONT ROUGHLY ALONG INTERSTATE 35 WITH AREAS OF LOW PRESSURE WEST OF WICHITA...AND NEAR ARDMORE. WARM FRONT EXTENDS ACROSS SOUTHERN ARKANSAS AND SOUTHEAST OKLAHOMA. UPPER TROUGH CONTINUES TO DIG OVER SOUTHEAST NEW MEXICO WITH SHORTWAVE TROUGH EJECTING NORTHEASTWARD...CURRENTLY NEAR WICHITA FALLS. AS THE SHORTWAVE TROUGH MOVES NORTHEASTWARD OVERNIGHT...EXPECT ASSOCIATED COLD FRONT TO MOVE EASTWARD AS WELL...WITH THE FRONT MOVING THROUGH SOUTHEAST OKLAHOMA BEFORE 12Z. SMALL POPS FOR WESTERN OKLAHOMA THIS EVENING WILL BE REMOVED SHORTLY. PRECIP OVER THE EASTERN OKLAHOMA SHOULD GRADUALLY END FROM WEST TO EAST. FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA WILL REMAIN INTACT DUE TO CURRENT WIDESPREAD AREAL COVERAGE ACROSS THAT AREA. .OUN... OK...FLASH FLOOD WATCH TONIGHT...OKZ032-041>43-046>48-050>052 TX...NONE. JAMES
In the hours before
Local storm report, Oct 12, 5:25 PM CDT, 4 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT FRI OCT 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0513 PM 9 WSW JOY TX .75 INCH HAIL
10/12/01 CLAY PUBLIC REPORT
0524 PM 5 S HENRIETTA TX 1.00 INCH HAIL
10/12/01 CLAY AMATEUR RADIO REPORT
KTLocal storm report, Oct 12, 5:26 PM CDT, 4 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT FRI OCT 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 5 S CHICKASHA OK .88 INCH HAIL
10/12/01 GRADY AMATEUR RADIO REPORT
KTLocal storm report, Oct 12, 6:19 PM CDT, 3 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT FRI OCT 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM 2 N JOY TX 1.00 INCH HAIL
10/12/01 CLAY REPORTED BY AMATEUR
RADIO OPERATOR
JFLocal storm report, Oct 12, 6:45 PM CDT, 3 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT FRI OCT 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 5 ENE TERRAL OK .88 INCH HAIL
10/12/01 JEFFERSON PUBLIC REPORT
0636 PM 5 NW BELLEVUE TX .75 INCH HAIL
10/12/01 CLAY AMATEUR RADIO REPORT
KTLocal storm report, Oct 12, 7:03 PM CDT, 3 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT FRI OCT 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 8 E DOVER OK 1.00 INCH HAIL
10/12/01 KINGFISHER REPORTED BY COUNTY
EMERGENCY MANAGER
0645 PM CASHION OK 1.00 INCH HAIL
10/12/01 KINGFISHER REPORTED BY COUNTY
EMERGENCY MANAGER
KTLocal storm report, Oct 12, 7:59 PM CDT, 2 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT FRI OCT 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0744 PM BILLINGS OK .75 INCH HAIL
10/12/01 NOBLE REPORTED BY BILLINGS
FIRE DEPARTMENT
0800 PM DUNCAN OK .75 INCH HAIL
10/12/01 STEPHENS AMATEUR RADIO REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 42 min |
| Oct 12, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 47 min |
| Oct 12, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 43 min |
| Oct 12, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Oct 12, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 40 min |
| Oct 12, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.